Author Topic: high Prolactin  (Read 2823 times)

Offline itsgoingdown

  • Posting Member
  • *
  • Posts: 41
I went to the doctor today to receive my blood-sample's result. He told me your blood samples show that the substance S-Prolactine in your blood is higher than normal.  

The normal average is somewhere between 0-250 and I have 335.  

They even took a few other blood samples.  

Does this lead to a conclusion and a reason for my gynecomastia (puffy case) ?

Is this in anyhow dangerous for the body?

How is this problem cured?

( 18 years old, well trained and have gone through puberty)

Any comments would we nice & helpful.  




Linkback: https://www.gynecomastia.org/forum/index.php?topic=7416.0

Offline Hypo-is-here

  • Senior Member
  • *****
  • Posts: 2210
High prolactin can be a cause for gynecomastia.

If it is grossely elevated it can be caused by something called a prolactinoma- a benign (not cancer) pituitary (not the brain) tumor.  

In such cases the problem is either medicated until it shrinks away or it is removed via a day operation and removed via the nose cavity- usually straighforward.

Where prolactin is merely elevated, like in your case a cause for its elevation can be difficult to find (some anabolic steroids do cause the problem).

If prolactin is elevated and it is causing endocrine problems such as reduced testosterone and gynecomastia but no cause is apparant then there are two approaches.  One is a watch and wait approach and the other is the use of medication to reduce it.

That said further investigation such as an MRI of the pituitary fossa would be appropriate..

As for the problem being dangerous.....it is unlikely even for a pituitary tumor to be dangerous.  





Offline itsgoingdown

  • Posting Member
  • *
  • Posts: 41
Thank you for your great reply.
You seem to be very professional and we are happy to have you on this board.

So in this case my gyne will shrink or dissapear by medication...

Thank you.

Offline Hypo-is-here

  • Senior Member
  • *****
  • Posts: 2210
If I have helped in any way that is pleasing.

But my comments here need to be regarded as that of a lay person and I think you need to be guided by your doctor’s advice.

What you can do is contact someone from one of the relevant endocrine organizations below and get more help if required.  I think they operate some kind of buddy system or at least a helpline where you can speak to someone.

http://www.pituitary.org/

http://www.pituitary.org.uk/

You don’t have to contact either one of the above but you might find them helpful in clarifying matters, they might even be able to liaise with your doctor if the need arises.


 

SMFPacks CMS 1.0.3 © 2021